MAUDE Adverse Event Report: AESCULAP AG S4 ELEMENT POLYAXIAL SCREW 6.0X60MM; IMPLANTS POSTERIOR STABILISATION

AESCULAP AG S4 ELEMENT POLYAXIAL SCREW 6.0X60MM; IMPLANTS POSTERIOR STABILISATION
Model Number ST267T
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a s4 element polyaxial screw 6.0x60mm (part # st267t) was used during a procedure performed on an unknown date.According to the complainant, during the procedure, the surgeon wanted to turn his head so that it was inserted into the patient and the screw "disintegrated;" the inner sealing ring was loosened.The patient was not damaged, the surgeon had to remove the screw and use a new one.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results/ visual investigation: we made a visual inspection of the pedicle screw and its inlay.Here we found no deviation to the specification.Both catches are in their correct position (fig.2&3).The inner side of the head shows no wear or signs of usage batch history review: due to the investigation results, that no deviation is founded, a batch history records was not made.Conclusion and measures / preventive measures: on the basis of the available information as well as the investigation results the product is without an error.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
S4 ELEMENT POLYAXIAL SCREW 6.0X60MM
Common Device Name
IMPLANTS POSTERIOR STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12924032
Report Number9610612-2021-00757
Device Sequence Number20030614
Product Code NKB
UDI-Device Identifier04046963739300
UDI-Public4046963739300
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K090657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberST267T
Device Catalogue NumberST267T
Device Lot Number52559947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown